| Model Number |
DFT315 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/11/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10: reflects all related report numbers associated with this product event that have been submitted at this time.
Event or Problem Description
A health care professional reported that while injecting found a crack on the lens.So, the lens was not used.Additional information has received and it states that the cracked lens was explanted during initial procedure and surgery completed on the same day by implanting the spare unspecified lens from another patient who had a same lens.Used intraocular lens (iol) cuter and ilm forceps to take out lens from eye.No impact was reported.
Additional Manufacturer Narrative
The lens was returned posterior surface up in the lens case.Viscoelastic was observed on the lens.A crack was observed near one gusset area and a crack was observed in the center.Both cracks were perpendicular to the travel path and may indicate a plunger override occurred.The optic had two broken areas on the edge with material removed.The optic had been cut from the edge into the center.The lens was cleaned with klrp for further evaluation.Forcep marks/cracks were observed near the broken areas.This appeared to be removal damage.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of qualified associated products.The product investigation could not identify a root cause for the reported damage.A crack was observed near one gusset area and a crack was observed in the center of the optic.Both cracks were perpendicular to the travel path and may indicate a plunger override occurred.The ifu (instructions for use) instructs to completely fill the cartridge with ovd (ophthalmic viscosurgical device) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.